Alert archive / Wyoming / Flash Flood Warnings in 2007

Flash Flood Warning 7, NWS Cheyenne, WY

July 12, 2007Laramie County, Wyoming

NWS Cheyenne, WY issued this flash flood warning at Jul 12, 2007, 1:52 PM MDT for Laramie County, Wyoming. It was in force for 113 min. 4 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 12, 2007, 1:52 PM MDT (19:52 UTC)
Expired
Jul 12, 2007, 3:45 PM MDT
In force
113 min
Issued by
NWS Cheyenne, WY
Area
Whole counties

County Laramie County, WY

The radar

The Cheyenne radar (KCYS), 20 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 12, 2:06 PM MDTFLOOD25 Nw Cheyenne, WYWATER OVER THE DIRT ROAD.PARTIAL WASHOUT BUT STILL PASSIBLE.SMALL PEA SIZED HAIL COVERS THE GROUND.
Jul 12, 2:06 PM MDTFLASH FLOOD25 Nw Cheyenne, WYWATER OVER THE DIRT ROAD. PARTIAL WASHOUT BUT STILL PASSIBLE. SMALL PEA SIZED HAIL COVERS THE GROUND.
Jul 12, 2:59 PM MDTFLOOD25 Nw Cheyenne, WYCOUNTY ROAD 109 WASHED OUT IN TWO PLACES. ONE FOOT OF WATER IN PLACES.
Jul 12, 2:59 PM MDTFLASH FLOOD25 Nw Cheyenne, WYCOUNTY ROAD 109 WASHED OUT IN TWO PLACES. ONE FOOT OF WATER IN PLACES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 7.9 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2007-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 156 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2007-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
156 J/kg
Mixed-layer CIN
-313 J/kg
Mixed-layer LCL
1625 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
-53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KCYS 121953
FFWCYS
WYC021-122145-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
152 PM MDT THU JUL 12 2007

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WEST CENTRAL LARAMIE COUNTY IN SOUTHEAST WYOMING...

* UNTIL 345 PM MDT

* AT 147 PM MDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
  FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA ALONG HAPPY
  JACK ROAD.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FEDERAL AND
  HORSE CREEK

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN
THE WARNED AREA.

REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT
1-800-269-6220.

LAT...LON 4106 10527 4106 10486 4143 10494 4142 10525

$$

SOWKO
3 follow-up statements
000
WGUS75 KCYS 122035
FFSCYS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
223 PM MDT THU JUL 12 2007

WYC021-122145-
LARAMIE WY-
223 PM MDT THU JUL 12 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 PM MDT FOR
SOUTHWESTERN LARAMIE COUNTY...

AT 217 PM MDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED WATER STILL 
FLOWING OVER HAPPY JACK ROAD NEAR TABLE MOUNTAIN...WEST OF CHEYENNE. 
THE WATER LEVEL HAS SUBSIDED SOME SINCE 2 PM AND THE ROAD IS OPEN AS
OF THIS TIME.  DOPPLER RADAR ESTIMATED 2 TO 3 INCHES OF RAIN IN A 
SHORT TIME FELL OVER THAT AREA.  FIFTEEN MILES WEST OF CHEYENNE THERE
WAS A REPORT OF BETWEEN 1.5 AND 2 INCHES OF RAINFALL. 

THE THUNDERSTORMS PRODUCING THE HEAVY RAINFALL HAVE MOVED SOUTH...
AND WERE JUST NORTH OF THE COLORADO BORDER AS OF 220 PM.  HIGH WATER
LEVELS WILL PERSIST THROUGH 345 PM IN THE AREA AND THEN CONTINUE TO
SLOWLY SUBSIDE.  

IF YOU LIVE OR ARE TRAVELING THROUGH THE AREA ROUGHLY 15 TO 20 MILES 
WEST OF CHEYENNE...INCLUDING FEDERAL...THROUGH 345 PM BE AWARE OF 
HIGH WATER LEVELS IN LOW LYING AREAS AND SMALL STREAMS.  IF YOU 
ENCOUNTER WATER FLOWING OVER ROADS OR BRIDGES...DO NOT ATTEMPT TO 
CROSS. 

LAT...LON 4103 10524 4103 10484 4137 10485 4139 10524

$$

WEILAND
000
WGUS75 KCYS 122114
FFSCYS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
258 PM MDT THU JUL 12 2007

WYC021-122145-
LARAMIE WY-
258 PM MDT THU JUL 12 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 PM MDT FOR
SOUTHWESTERN LARAMIE COUNTY...

AT 254 PM MDT...INFORMATION WAS RECEIVED BY A WEATHER SPOTTER OF
A COUNTY ROAD WEST OF CHEYENNE BEING WASHED OUT IN A FEW PLACES.
COUNTY ROAD 109 WAS WASHED OUT IN SEVERAL PLACES IN 200 FEET 
WIDE.  AS OF 230 PM...WATER WAS STILL FLOWING OVER THE WASHED
OUT SECTIONS UP TO A FOOR DEEP.  WATER WAS STILL FLOWING OVER
HAPPY JACK ROAD NEAR TABLE MOUNTAIN.  IN ADDITION...THERE WAS
CONSIDERABLE STANDING WATER IN THE AREA.  

THE THUNDERSTORMS PRODUCING THE HEAVY RAINFALL HAS MOVED SOUTH OF
THE AREA.  THE HIGH WATER LEVELS WILL CONTINUE TO SLOWLY SUBSIDE
THROUGH THE REST OF THE AFTERNOON AND THE FLOODING THREAT WILL
ALSO SLOWLY SUBSUDE.  

PEOPLE LIVING OR TRAVELING ABOUT 15 TO 20 MILES WEST OF CHEYENNE
SHOULD BE PREPARED FOR HIGH WATER AND POSSIBLE WASHED OUT ROADS.  
DO NOT ATTEMPT TO DRIVE ACROSS WATRER FLOWING OVER ROADS OR
BRIDGES. 

LAT...LON 4103 10524 4103 10484 4137 10485 4139 10524

$$
000
WGUS75 KCYS 122131 CCA
FFSCYS

FLASH FLOOD STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
258 PM MDT THU JUL 12 2007

WYC021-122145-
LARAMIE WY-
258 PM MDT THU JUL 12 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 PM MDT FOR
SOUTHWESTERN LARAMIE COUNTY...

AT 254 PM MDT...INFORMATION WAS RECEIVED BY A WEATHER SPOTTER OF
A COUNTY ROAD WEST OF CHEYENNE BEING WASHED OUT IN A FEW PLACES. 
COUNTY ROAD 109 WAS WASHED OUT IN SEVERAL PLACES IN 200 FEET WIDE
SECTIONS. AS OF 230 PM...WATER WAS STILL FLOWING OVER THE WASHED
OUT SECTIONS UP TO A FOOT DEEP.  WATER WAS STILL FLOWING OVER HAPPY 
JACK ROAD NEAR TABLE MOUNTAIN.  IN ADDITION...THERE WAS 
CONSIDERABLE STANDING WATER IN THE AREA.  

THE THUNDERSTORMS PRODUCING THE HEAVY RAINFALL HAS MOVED SOUTH OF
THE AREA.  THE HIGH WATER LEVELS WILL CONTINUE TO SLOWLY SUBSIDE
THROUGH THE REST OF THE AFTERNOON AND THE FLOODING THREAT WILL
ALSO SLOWLY SUBSIDE.  

PEOPLE LIVING OR TRAVELING ABOUT 15 TO 20 MILES WEST OF CHEYENNE
SHOULD BE PREPARED FOR HIGH WATER AND POSSIBLE WASHED OUT ROADS.  
DO NOT ATTEMPT TO DRIVE ACROSS WATER FLOWING OVER ROADS OR
BRIDGES. 

LAT...LON 4103 10524 4103 10484 4137 10485 4139 10524

$$

CORRECTED TYPOS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this flash flood warning went out at Jul 12, 9:50 AM MDT, 4 hours 2 minutes earlier.

Area forecast discussion, Jul 12, 9:50 AM MDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
950 AM MDT THU JUL 12 2007

.DISCUSSION...A FEW SHOWERS HAVE BEEN NOTED OVER PARTS OF SOUTHEAST
WYOMING SINCE MID MORNING.  IN ADDITION...SATELLITE IMAGERY INDICATED
A FAIR AMOUNT OF MID LEVEL MOISTURE PRESENT OVER ESPECIALLY THE
SOUTHWEST PART OF THE CWA.  THE ATMOSPHERE WILL BE MOIST AND UNSTABLE
THIS AFTERNOON AND EVENING OVER AT LEAST THE SOUTHWEST PART OF THE
CWA WITH THUNDERSTORMS A GOOD POSSIBILITY.  THE POTENTIAL FOR SEVERE
EXISTS AGAIN LATER THIS AFTERNOON AND THIS EVENING TO THE EAST OF THE
LARAMIE RANGE OVER TO THE SOUTHERN PANHANDLE.  AT THIS TIME...CAPE
AND INSTABILITY VALUES APPEAR THAT THEY WILL BE THE GREATEST OVER
THE SOUTHERN PANHANDLE.  A JET STREAK WILL MOVE ACROSS THE CWA THIS
AFTERNOON AND EVENING AND WILL ENHANCE THE ACTIVITY.  CLOUDS AND SOME
SHOWERS WERE ALREADY A RESULT IN THE NORTHWEST PART OF THE STATE.
THAT FEATURE MAY MAKE FOR A SOMEWHAT EARLIER START TO THE ACTIVITY.
THERE IS ALSO A WEAK SURFACE BOUNDARY THAT WILL MOVE THROUGH THE EAST
PART OF THE CWA DURING THAT TIME AS WELL.  HAIL AND HEAVY RAIN WILL
BE THE MAIN WEATHER ELEMENTS FROM THE STORMS.

&&

.PREVIOUS DISCUSSION  /ISSUED AT 420 AM MDT THU JUL 12 2007/

SHORT TERM...NW FLOW WILL BE ALOFT TODAY THROUGH FRIDAY.  AN UPPER
RIDGE WILL REMAIN OVER THE WESTERN U.S. WITH THE AXIS EXTENDING INTO
THE PAC NW.  MID LEVEL MOISTURE WILL AGAIN BE PRESENT AS MONSOONAL
MOISTURE CONTINUES TO MOVE INTO THE AREA FROM THE SOUTH.  LIS THIS
AFTERNOON WILL BE FROM -3 TO -5 EAST OF THE LARAMIE RANGE WITH CAPE
VALUES BETWEEN 1000 AND 1800 J/KG.  AGREE WITH SPC DAY ONE OUTLOOK
FOR THE SOUTHERN HALF OF THE NEBRASKA AND EXTREME SOUTHEAST
WY...WHICH WILL BE AHEAD OF A THETA E RIDGE AXIS MOVING ACROSS THIS
AREA THIS AFTERNOON.  WILL GO WITH ISOLATED AFTERNOON AND EVENING
THUNDERSTORMS ACROSS MUCH OF THE CWA TODAY...WITH A FEW STORMS
POSSIBLY BECOMING SEVERE IN THE ABOVE MENTIONED AREA.  LARGE HAIL
WILL AGAIN BE THE PRIMARY THREAT WITH THE STORMS ALONG WITH BRIEF
HEAVY RAIN.  ON FRIDAY...THE UPPER RIDGE AXIS WILL SHIFT EAST TO THE
INTERMOUNTAIN REGION.  AIRMASS REMAINS ABOUT THE SAME...SO WILL
CONTINUE A CHANCE OF LATE DAY THUNDERSTORMS ACROSS ALL BUT THE
EXTREME NORTH OF THE CWA ON FRIDAY.  CAPE VALUES AND LIS WILL NOT BE
AS GOOD ON FRIDAY FOR SEVERE STORMS AND BELIEVE THAT SEVERE STORMS
WILL STAY TO THE SOUTH OF THE FORECAST AREA.  HIGH TEMPERATURES WILL
BE AROUND NORMAL BOTH TODAY AND TOMORROW.

LONG TERM...SAT THRU WED...STG UPPER RIDGE STARTS SHIFTG E INTO THE
REGION ON SAT AND THEN SLOWLY MOVES E UNTIL IT IS JUST E OF AREA BY
WED. TEMPS TO WARM UP BACK TO A LITTLE ABOVE NORMAL LEVELS.  SAT MAY
END UP HAVING THE FEWEST LATE DAY TSTMS...BUT IT LOOKS LIKE SOME
RESIDUAL MSTR FROM THE SW WILL SHIFT OVER INTO THE AREA FOR SUN INTO
WED WITH A BETTER COVERAGE PERHAPS.  MODELS IN BETTER AGREEMENT TNGT
WITH RESPECT TO PAC NW UPPER TROF.  GFS HAS SLOWED ITS EWD MOVEMENT
OF THIS FTR...WITH THE UPPER RIDGE HOLDING FAIRLY STRONG ACROSS THE
REGION...JUST LIKE OTHER MODELS ARE SHOWING.

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL ACROSS THE AREA THROUGH
TONIGHT.  MVFR CONDITIONS WILL OCCUR IN AND NEAR THE AFTERNOON
AND EVENING THUNDERSTORMS...ESPECIALLY ACROSS THE SOUTHERN HALF OF
THE AREA.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

WEILAND
Hazardous weather outlook, Jul 12, 1:49 PM MDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
149 PM MDT THU JUL 12 2007

NEZ019>021-054-055-WYZ064>070-131130-
SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-NORTH LARAMIE RANGE-
LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-
PINE BLUFFS-
149 PM MDT THU JUL 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 8 PM MDT.

SCATTERED THUNDERSTORMS WILL CONTINUE INTO THE EARLY EVENING HOURS
OVER THE SOUTHEAST WYOMING PLAINS AND THE SOUTHERN NEBRASKA
PANHANDLE.  THE ATMOSPHERE WILL BE MOIST AND UNSTABLE OVER THAT
AREA.  SOME OF THE STORMS WILL PRODUCE SEVERE WEATHER...PRIMARILY
OVER THE SOUTHERN PANHANDLE AND NEARBY PARTS OF SOUTHEAST WYOMING.
THE STORMS WILL ALSO PRODUCE FREQUENT LIGHTNING AND GUSTY WINDS.
ALL OF THE ACTIVITY WILL MOVE TO THE SOUTHEAST AT 15 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A SLIGHT CHANCE FOR LATE DAY STORMS EXISTS MAINLY ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION WILL BE NEEDED
THIS AFTERNOON INTO EARLY THIS EVENING.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ001>003-WYZ059-060-131130-
SIOUX-DAWES-BOX BUTTE-CONVERSE-NIOBRARA-
149 PM MDT THU JUL 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE OVER THE AREA INTO THIS
EVENING.  THE STORMS ARE NOT EXPECTED TO BE SEVERE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

 HOT TEMPERATURES RETURN STARTING THIS WEEKEND AND CONTINUE INTO THE
MIDDLE OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ061>063-131130-
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-
149 PM MDT THU JUL 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SCATTERED COVERAGE OF THUNDERSTORMS WILL BE OVER SOUTH CENTRAL
WYOMING THIS AFTERNOON AND EVENING.  THE STORMS WILL PRODUCE A
PERIOD OF MODERATE RAINFALL...SMALL HAIL...GUSTY WINDS AND LIGHTNING.
ALL OF THE ACTIVITY WILL MOVE TO THE SOUTHEAST AT 15 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A SLIGHT CHANCE FOR LATE DAY STORMS EXISTS MAINLY ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Local storm report, Jul 12, 1:03 PM MDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
103 PM MDT THU JUL 12 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 PM     HAIL             10 N CHUGWATER          41.90N 104.82W
07/12/2007  E0.50 INCH       PLATTE             WY   TRAINED SPOTTER

            BRIEF HEAVY RAIN

&&
Local storm report, Jul 12, 1:18 PM MDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
118 PM MDT THU JUL 12 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0114 PM     HAIL             4 N CHUGWATER           41.81N 104.82W
07/12/2007  E1.50 INCH       PLATTE             WY   FIRE DEPT/RESCUE

&&

REMANUEL

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 7:52 PM MDTSevere Thunderstorm WarningCYSLaramie23 min
Jul 11, 8:21 PM MDTSevere Thunderstorm WarningCYSLaramie39 min
Jul 12, 12:17 PM MDTSevere Thunderstorm WarningCYSAlbany12 min
Jul 12, 12:26 PM MDTTornado WarningCYSAlbany49 min
Jul 12, 1:06 PM MDTSevere Thunderstorm WarningCYSGoshen, Laramie, Platte39 min
Jul 12, 1:14 PM MDTSevere Thunderstorm WarningCYSAlbany, Laramie57 min
Jul 12, 1:45 PM MDTSevere Thunderstorm WarningCYSLaramie, Platte13 min
Jul 12, 3:59 PM MDTSevere Thunderstorm WarningCYSAlbany31 min

Nearby

Flash Flood Warnings in Wyoming, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.